If color or shape of generic pills changes, patients may stop taking them
Generic medications that are identical on the inside can look different on the outside, depending on the manufacturer. But those differences in shape and color could be causing confusion among patients, leading some to stop taking much-needed medications, according to a study published Monday in the Annals of Internal Medicine. Researchers from Brigham and Women’s Hospital in Boston studied the pill-taking habits of more than 10,000 patients across the country who had been hospitalized after a heart attack between 2006 and 2011. In the first year after such an event, it is critical that patients take certain medications, such as beta blockers and cholesterol-lowering statins.
- Readmissions: No Quick Fix to Costly Hospital Challenge
- How Top-Ranked MA Plans Earn Their Stars
- House Calls Key to Pioneer ACO Success
- How Telehealth Pays Off for Providers, Patients
- 4 Ways to Lower the Cost to Collect from Self-Pay Patients
- Ebola: Health Officials Try to Quell Front Line Fears
- Defensive Medicine Still Prevalent Despite Tort Reform
- How Hospitals Can Become 'Upstreamists'
- 'Overtreatment' Debate Circles Back to Lung Cancer Screening
- 4 Tips for Managing Employed Physicians